Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Mar 24, 2013, 3:41 PM MDT for 5 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 3:41 PM MDT (21:41 UTC)
- Expired
- Mar 24, 2013, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 144 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS75 KCYS 242141 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT SUN MAR 24 2013 ...STRONG WINDS OVER PARTS OF THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY EVENING... .STRONG NORTHWEST WINDS HAVE DEVELOPED ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON WITH AN APPROACHING WEATHER DISTURBANCE OVER EASTERN WYOMING. THESE WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING BELOW CRITICAL THRESHOLDS AFTER 7 PM MDT. NEZ003-019>021-096-250100- /O.NEW.KCYS.WI.Y.0004.130324T2141Z-130325T0100Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...AGATE 341 PM MDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADWAYS WHICH ARE IMPACTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HAMMER/WEILAND
1 follow-up statement
682 WWUS75 KCYS 250050 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 650 PM MDT SUN MAR 24 2013 NEZ003-019>021-096-250200- /O.EXP.KCYS.WI.Y.0004.000000T0000Z-130325T0100Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...AGATE 650 PM MDT SUN MAR 24 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE CENTRAL NEBRASKA PANHANDLE THIS EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ HAHN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 24, 11:29 AM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 24, 11:29 AM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1129 AM MDT SUN MAR 24 2013 .AVIATION...18Z TAF ISSUANCE... WIDESPREAD SNOW SHOWERS WILL CONTINUE OVER MUCH OF THE CWA THROUGH THE EVENING. THE SNOW SHOWERS WILL PRODUCE PERIODS OF MVFR AND EVEN IFR CEILINGS AND VISIBILITIES. THE MOUNTAINS WILL BE OBSCURED THROUGH THE EVENING. CONDITIONS WILL GRADUALLY IMPROVE TO VFR AFTER LATE EVENING. NORTHERLY SURFACE WINDS WILL GUST AS HIGH AS 30 KNOTS THROUGH SUNSET OVER MUCH OF THE CWA. && .PREVIOUS DISCUSSION.../ISSUED AT 1052 AM MDT SUN MAR 24 2013/... .UPDATE... RADAR SHOWS SNOW SHOWERS INCREASING IN COVERAGE LATE THIS MORNING AS A WEAK MIDLVL SHORTWAVE TRACKS THROUGH NORTHERN WYOMING. 12Z RAOB FROM KRIW WAS INDICATIVE OF VERY COLD AIR ALOFT WITH 700 MILLIBAR TEMPS AS LOW AS -20C. THIS SHOULD CONTRIBUTE TO MODEST INSTABILITY THIS AFTN AS LAPSE RATES STEEPEN IN RESPONSE TO SOLAR HEATING. EXPECT THAT SNOW SHOWERS SHOULD BECOME FAIRLY NUMEROUS WITH NEGATIVE EPV AND WEAK MIDLVL FRONTOGENESIS DRAPED FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA. HAVE INCREASED POPS TO LIKELY FOR AREAS ALONG AND ON EITHER SIDE OF THE LARAMIE RANGE WITH ANTICIPATED COVERAGE AND PTNL FOR SOME LOCALIZED HEAVIER BANDING. ALL OTHER ASPECTS OF THE FORECAST LOOK GOOD WITH ONLY COSMETIC CHANGES NEEDED. && .PREV DISCUSSION... /ISSUED 424 AM MDT SUN MAR 24 2013/ SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 303 AM MDT SUN MAR 24 2013 MAIN STORY THROUGH THE SHORT TERM WILL BE THE CONTINUED WELL BELOW TEMPERATURES AND SCATTERED SNOW SHOWERS THROUGH THIS AFTERNOON. INFRARED IMAGERY SHOWS MIDLEVEL CLOUDS DEVELOPING OVER SOUTHEAST WY IN ADVANCE OF SHORTWAVE THAT WILL DROP SOUTHWARD THROUGH THE DAY. THIS WAVE IS CURRENTLY ACROSS NORTHERN WY. THE MODELS SHOW 700-500MB MOISTURE INCREASING DURING THE MORNING AND THEN REMAINING HIGH THROUGH THE EVENING. THE COMBINATION OF WEAK LIFT IN THE LOW-TO-MIDLEVELS AND WEAK INSTABILITY (SEEN IN THE SLIGHTLY NEGATIVE EPV VALUES) SHOULD GENERATE WIDESPREAD LIGHT SNOW SHOWERS AFTER AROUND 15Z. LOOKS LIKE A HIGH POP BUT LOW QPF EVENT AS THE LARGE SCALE ASCENT AND FORCING IS NOT PARTICULARLY STRONG. THE SHORTWAVE EXITS TO THE SOUTH OVER COLORADO BY THE EVENING WITH SUBSIDENCE AND CLEARING SKIES IN ITS WAKE. HIGHS WILL STRUGGLE TO GET OUT OF THE 20S THIS AFTERNOON WITH THE FEW INCHES OF SNOW COVER AND ABUNDANT CLOUD COVER. MONDAY WILL FEATURE AROUND 5 DEGREES OF WARMING OWING TO MORE SOLAR RADIATION AND 2C OF 700MB WARMING. WITH THE SFC HIGH STRETCHING FROM NORTH DAKOTA INTO NEBRASKA...WINDS WILL BE LIGHT AND VARIABLE OVER MOST OF THE CWA. HEIGHTS RISE FURTHER BY TUESDAY AND 700MB TEMPS ARE UP TO -4C (FROM -11C ON MONDAY). STILL HAVE TEMPS SLIGHTLY BELOW NORMAL THOUGH. A WEAK SHORTWAVE DOES APPROACH THE WESTERN ZONES BY THE AFTN AND EVENING. COULD BE ENOUGH 700-500MB MOISTURE AND OROGRAPHICS OVER THE MTNS TO PRODUCE SOME SNOW SHOWERS. LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 303 AM MDT SUN MAR 24 2013 HIGH PRESSURE WILL DOMINATE THE AREA WEDNESDAY AND WILL CONTINUE BUILDING INTO THE AREA THROUGH FRIDAY. 700MB TEMPERATURES CLIMB TO AROUND 0C TO -2C BY FRIDAY. SHOULD SEE WARMING TEMPERATURES EACH DAY WITH THE WARMEST DAY FRIDAY. OUTSIDE THE MOUNTAINS...MOST AREAS SHOULD REMAIN DRY. FOR SATURDAY...LOOK FOR AN INCREASE IN CLOUDS AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTH. SHOULD SEE AN INCREASE IN PRECIP CHANCES AS WELL...THOUGH BETTER CHANCES LOOK TO BE SUNDAY. AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 419 AM MDT SUN MAR 24 2013 LOOK FOR INCREASING COVERAGE OF SNOW SHOWERS THROUGHOUT THE DAY WITH SOME TEMPO IFR CONDITIONS FOR DECREASED VISIBILITIES IN THESE SHOWERS. ALREADY SEEING SOME WEAK RETURNS ON THE RADAR ACROSS THE LARAMIE RANGE. ALSO SNOW SHOWERS SEEN ON THE RIVERTON RADAR SHOULD MAKE IT TO KRWL BY MID MORNING. DID GO AHEAD WITH TEMPO WORDING IN MOST TAFS TO ACCOUNT FOR THESE SHOWERS. THEY WILL DISSIPATE AFTER SUNSET WITH VFR RETURNING FOR ALL AIRPORTS AFTER THAT TIME. FIRE WEATHER... ISSUED AT 303 AM MDT SUN MAR 24 2013 NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. WITH THE COLD TEMPERATURES IN PLACE...MINIMUM AFTERNOON HUMIDITIES WILL GENERALLY BE ABOVE 40 PERCENT THROUGH TUESDAY. WINDS WILL ALSO BE QUITE LIGHT...WITH AN OCCASIONAL BREEZY WIND GUST DURING THE AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...HAMMER SHORT TERM/FIRE WEATHER...FINCH LONG TERM/AVIATION...CLAYCOMB
Hazardous weather outlook, Mar 24, 10:26 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT SUN MAR 24 2013 WYZ101>119-251630- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1026 AM MDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS ARE LIKELY THIS AFTERNOON OVER MUCH OF SOUTHEAST WYOMING AS A WEAK WEATHER DISTURBANCE MOVES ACROSS THE AREA. THE BEST CHANCE FOR THIS ACTIVITY WILL BE ALONG AND ON EITHER SIDE OF THE LARAMIE RANGE...AND IN THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. ACCUMULATIONS WILL GENERALLY BE LESS THAN ONE INCH IN THE LOWER ELEVATIONS...WITH 2 TO 4 INCHES IN THE MOUNTAINS. SKIES WILL CLEAR TONIGHT AND SNOW SHOWERS WILL COME TO AN END...BUT COLD TEMPERATURES WILL FOLLOW. WIDESPREAD LOW TEMPERATURES IN THE SINGLE DIGITS AND NORTHWEST WINDS OF 5 TO 10 MPH WILL CAUSE WIND CHILLS TO DROP TO BETWEEN 5 AND 15 DEGREES BELOW ZERO THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-251630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1026 AM MDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW SHOWERS ARE POSSIBLE OVER PARTS OF THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY EVENING. ACCUMULATIONS WILL BE LIGHT...GENERALLY LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE HAMMER
In the hours before
Local storm report, Mar 24, 9:52 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
952 AM MDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 38 SW DOUGLAS 42.37N 105.92W
03/24/2013 E2.0 INCH ALBANY WY PARK/FOREST SRVC
LA PRELE CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION
8375. SWE 0.1 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 12 SW ESTERBROOK 42.29N 105.53W
03/24/2013 E2.0 INCH CONVERSE WY PARK/FOREST SRVC
WINDY PEAK SNOTEL IN THE LARAMIE RANGE. ELEVATION 7900.
SWE 0.1 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 10 SE LARAMIE 41.21N 105.45W
03/24/2013 E5.0 INCH ALBANY WY PARK/FOREST SRVC
CROW CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8330.
SWE 0.2 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 21 SSE ELK MOUNTAIN 41.41N 106.26W
03/24/2013 E2.0 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL IN THE MEDICINE BOW RANGE. ELEVATION
10510. SWE 0.1 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 6 SW CENTENNIAL 41.24N 106.19W
03/24/2013 E2.0 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE MEDICINE BOW RANGE. ELEVATION
9574. SWE 0.1 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 7 NW CENTENNIAL 41.37N 106.21W
03/24/2013 E2.0 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE MEDICINE BOW RANGE. ELEVATION
10240. SWE 0.1 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 30 WNW LARAMIE 41.48N 106.12W
03/24/2013 E2.5 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE MEDICINE BOW RANGE. ELEVATION
10050. SWE 0.1 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 12 WNW CENTENNIAL 41.37N 106.32W
03/24/2013 E2.5 INCH ALBANY WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL IN THE MEDICINE BOW RANGE.
ELEVATION 10130. SWE 0.1 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 17 ENE RIVERSIDE 41.31N 106.48W
03/24/2013 E5.0 INCH CARBON WY PARK/FOREST SRVC
SOUTH BRUSH CREEK SNOTEL IN THE MEDICINE BOW RANGE.
ELEVATION 8440. SWE 0.2 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 28 E SAVERY 41.02N 106.91W
03/24/2013 E2.5 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950. SWE 0.1 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 10 SW ENCAMPMENT 41.11N 106.93W
03/24/2013 E5.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 8915. SWE 0.2 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 35 S RAWLINS 41.28N 107.23W
03/24/2013 E2.0 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850. SWE 0.1 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
03/24/2013 E4.0 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820. SWE 0.2 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
03/24/2013 E5.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN SIERRA MADRE RANGE. ELEVATION
9250. SWE 0.2 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
03/24/2013 E7.5 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN SIERRA MADRE RANGE. ELEVATION 10000.
SWE 0.3 WITH 25 TO 1 RATIO USED.
0800 AM SNOW 17 SW ENCAMPMENT 41.03N 107.03W
03/24/2013 E2.0 INCH CARBON WY PARK/FOREST SRVC
SANDSTONE RANGER STATION IN SIERRA MADRE RANGE. ELEVATION
8150. SWE 0.1 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 14 E DIXON 41.03N 107.27W
03/24/2013 E6.0 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440. SWE 0.3 WITH 20 TO 1 RATIO USED.
0800 AM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
03/24/2013 E2.0 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL. ELEVATION 8880. SWE 0.1 WITH 20 TO 1
RATO USED.
&&
AAHNearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.